Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 58, NWS Springfield, MO

July 2, 2015Laclede County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 2, 2015, 4:14 AM CDT for Laclede County, Missouri. It took effect at Jul 2, 2015, 10:04 AM CDT. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2015, 4:14 AM CDT (09:14 UTC)
In effect from
Jul 2, 2015, 10:04 AM CDT
Expired
Jul 4, 2015, 12:04 PM CDT
In force
50 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Laclede County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 20.10 ft at Jul 3, 2015, 8:00 AM CDT.

actionminormoderate102007/0207/0307/0407/05
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 2, 2:49 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 2, 2:49 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT Thu Jul 2 2015

.SHORT TERM...(Today and Tonight)
Issued at 247 AM CDT THU JUL 2 2015

A mesoscale convective system (MCS) continues to shift south
across southern Missouri during the predawn hours. This system
has brought torrential rainfall to the region overnight with
numerous reports of flooding (some fairly significant). We have
also had reports of wind damage from both supercells (earlier on
in the event) and then line segments/mesovortices as the MCS
evolved.

This MCS should continue to slowly progress southward at about
15-25 mph given the latest upwind propagating Corfidi vectors
across southern Missouri. Nevertheless, rainfall rates of 2-3" per
hour will continue to produce an elevated to locally significant
flash flooding risk. The severe threat will continue to dwindle
through sunrise with perhaps a localized damaging wind gust still
possible.

The potential for convection throughout the day is then a tough
call. The cold pool/gust front from the overnight convection
will clear the entire area. However, there will be a surface cold
front coming in from the northwest. We may see enough atmospheric
recovery for at least moderate amounts of instability ahead of
that front. With the approach of more upper level short wave
energy, there will be the potential for scattered thunderstorm
development from this afternoon into perhaps early this evening.
There will be an attendant quarter size hail and damaging wind
threat with these storms if this instability indeed materializes.
Another scenario we will have to watch for is convection growing
upscale into a line across southern Kansas and northern
Oklahoma...with the eastern extent of this line possibly getting
into southwestern Missouri. If this happens, there would be an
attendant damaging wind threat.

We will then have to watch for additional MCS development across
the central Plains later tonight. The good news here is that this
activity would tend to track southeast towards northern Oklahoma
and not the Missouri Ozarks. With that being said, we are thinking
that the threat for widespread heavy rainfall will end once this
activity clears early this morning. We will therefore be letting
the Flash Flood Watch expire. That is not to say that locally
heavy rainfall (and an attendant flash flooding risk) will still
not be possible with any scattered convection that develops later
today. Additionally, there will be ongoing Flash Flood Warnings
past the Flash Flood Watch expiration time...which makes the watch
moot anyways.

.LONG TERM...(Friday through Wednesday)
Issued at 247 AM CDT THU JUL 2 2015

That front will then stall just to the south of the Missouri
Ozarks and may actually try and shift north again during the
Fourth of July weekend. There will therefore be a continued threat
for showers and thunderstorms...especially from southeastern
Kansas into southern Missouri. It will not rain the entire time,
but those with outdoor plans should remain alert for approaching
thunderstorms.

The upper level flow will then transition from northwesterly to
west-northwesterly during the early and middle portions of next
week. This should result in continued chances for thunderstorms
with that front shifting back north of the Ozarks. Temperatures
will remain at or slightly below normal.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1257 AM CDT THU JUL 2 2015

Thunderstorms will move south toward and eventually through the
terminals early this morning. Strong wind gusts are expected with
these, with 25-35 KT likely...and 40-50 KT possible. In
addition...heavy rain will result in IFR or LIFR vis in and around
thunderstorms. Additional thunderstorms may develop later this
afternoon and affect the terminals...though this potential is
still rather unclear at this time.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ055>058-
     067>071-079>083-091-092-096>098-106.

KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Boxell
Hazardous weather outlook, Jul 1, 11:52 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT WED JUL 1 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1152 PM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH
  ACROSS THE MISSOURI OZARKS OVERNIGHT. FREQUENT LIGHTNING
  AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE STORMS.
  SOME STORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS OVER 60 MPH
  AND HAIL UP TO THE SIZE OF HALF DOLLARS. THERE IS ALSO A
  LIMITED THREAT FOR AN ISOLATED TORNADO.

  FLASH FLOODING WILL BECOME AN INCREASING CONCERN
  OVERNIGHT...ESPECIALLY WHERE MULTIPLE THUNDERSTORMS MOVE
  OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S CAN BE
  EXPECTED ACROSS EXTREME WESTERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS AGAIN ON THURSDAY.

  MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE INTO EARLY
  NEXT WEEK...INCLUDING THE FOURTH OF JULY WEEKEND. STRONG TO
  SEVERE STORMS WILL BE POSSIBLE AGAIN FROM THURSDAY AFTERNOON
  INTO THURSDAY EVENING...MAINLY ACROSS SOUTHERN MISSOURI AND
  EXTREME SOUTHEASTERN KANSAS. THERE WILL ALSO BE AT LEAST A
  LIMITED RISK FOR FLOODING TO END THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ALONG AND SOUTH
  OF A TRUMAN LAKE TO FORT LEONARD WOOD LINE.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Jul 2, 2:49 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     1 W WARSAW              38.24N 93.40W
07/01/2015                   BENTON             MO   911 CALL CENTER

            REPORT OF A PATH OF MULTIPLE TREES UPROOTED AND BLOWN
            DOWN. ALSO DAMAGE TO MOBILE HOMES.

&&

BURCHFIELD
Local storm report, Jul 2, 2:54 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     5 NE DIXON              38.04N 92.03W
07/01/2015                   MARIES             MO   911 CALL CENTER

            PATH OF TREE DAMAGE, MULTIPLE TREES STRIPPED ALONG E
            HIGHWAY AND COUNTY ROAD 506

&&

BURCHFIELD
Local storm report, Jul 2, 2:57 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     FLASH FLOOD      2 E BUFFALO             37.64N 93.06W
07/02/2015                   DALLAS             MO   EMERGENCY MNGR

            WATER RESCUE IN PROGRESS ON STEELMAN ROAD AT BIG JOHN
            ACCESS ALONG THE NIANGUA RIVER.

&&

AFOSTER
Local storm report, Jul 2, 3:06 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
07/02/2015                   GREENE             MO   EMERGENCY MNGR

            NUMEROUS STREETS FLOODED.SOUTH CREEK ABOUT TO OVERFLOW
            ITS BANKS ALONG SCENIC AND GRANT AVENUES.

&&

AFOSTER
Local storm report, Jul 2, 3:47 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     FLASH FLOOD      5 E GALENA              36.81N 93.38W
07/02/2015                   STONE              MO   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY 176 NEAR HIGHWAY 160. WATER
            ALSO OVER RAILEY CREEK ROAD.

&&

JSS
Local storm report, Jul 2, 3:52 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 AM     FLASH FLOOD      5 WSW MARSHFIELD        37.32N 93.00W
07/02/2015                   WEBSTER            MO   NWS EMPLOYEE

            NUMEROUS ROADS FLOODED AND CLOSED NEAR THE HEADWATERS OF
            THE POMME DE TERRE RIVER. INCLUDES COLOGNA RD...EVERGREEN
            RD...AND CEDAR RIDGE RD.

&&

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:40 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan65 min
Jul 1, 8:53 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan67 min
Jul 1, 9:05 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Morgan55 min
Jul 1, 9:15 PM CDTTornado WarningSGFMiller45 min
Jul 1, 9:27 PM CDTFlash Flood WarningSGFBenton, Camden, Maries, Miller, Morgan8 hr
Jul 1, 9:45 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan60 min
Jul 1, 9:51 PM CDTTornado WarningSGFBenton, Hickory39 min
Jul 1, 10:02 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Morgan, Phelps, Pulaski58 min
Jul 1, 10:28 PM CDTTornado WarningSGFBenton, Hickory47 min
Jul 1, 10:32 PM CDTSevere Thunderstorm WarningSGFSt. Clair58 min
Jul 1, 10:43 PM CDTTornado WarningSGFBenton, St. Clair47 min
Jul 1, 10:48 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Dallas, Hickory, Laclede, Polk57 min
Jul 1, 10:51 PM CDTTornado WarningSGFDent, Maries, Phelps, Pulaski39 min
Jul 1, 10:55 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Maries, Phelps, Pulaski, Texas65 min
Jul 1, 11:07 PM CDTFlash Flood WarningSGFCamden, Dallas, Dent, Hickory, Laclede, Phelps and 3 more6 hr
Jul 1, 11:40 PM CDTSevere Thunderstorm WarningSGFVernon65 min
Jul 1, 11:50 PM CDTSevere Thunderstorm WarningSGFCedar, Dallas, Hickory, Laclede, Polk, St. Clair and 1 more55 min
Jul 2, 12:11 AM CDTFlash Flood WarningSGFDallas, Dent, Laclede, Polk, Shannon, Texas and 2 more5 hr
Jul 2, 12:16 AM CDTFlash Flood WarningSGFCedar, Vernon5 hr
Jul 2, 12:29 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon61 min
Jul 2, 12:37 AM CDTSpecial Weather StatementSGFPolk, Webster, Wright23 min
Jul 2, 12:43 AM CDTSevere Thunderstorm WarningSGFVernon52 min
Jul 2, 12:45 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster49 min
Jul 2, 12:54 AM CDTTornado WarningSGFWright21 min
Jul 2, 1:38 AM CDTFlash Flood WarningSGFCedar, Christian, Dade, Douglas, Greene, Lawrence and 3 more9 hr
Jul 2, 1:42 AM CDTSevere Thunderstorm WarningSGFDouglas, Webster13 min
Jul 2, 3:09 AM CDTFlash Flood WarningSGFHowell, Oregon, Ozark, Shannon, Stone, Taney and 1 more8 hr
Jul 2, 4:49 AM CDTAreal Flood WarningSGFCedar, Dallas, Dent, Laclede, Polk, Shannon and 4 more12 hr
Jul 2, 4:51 AM CDTRiver Flood WarningSGFVernon3 days
Jul 2, 4:51 AM CDTRiver Flood WarningSGFBates, Vernon4 days
Jul 2, 4:52 AM CDTAreal Flood WarningSGFBenton, Camden, Hickory, Maries, Miller, Morgan and 3 more12 hr
Jul 2, 8:33 AM CDTRiver Flood WarningSGFStone54 hr
Jul 2, 10:52 AM CDTAreal Flood WarningSGFCedar, Christian, Dade, Douglas, Greene, Lawrence and 4 more6 hr
Jul 2, 10:56 AM CDTAreal Flood WarningSGFHowell, Oregon, Ozark, Shannon, Stone, Taney and 1 more6 hr
Jul 2, 4:20 PM CDTSevere Thunderstorm WarningSGFBarry40 min
Jul 2, 4:35 PM CDTSpecial Weather StatementSGFMcDonald25 min
Jul 2, 4:50 PM CDTAreal Flood WarningSGFBenton, Camden, Cedar, Christian, Dade, Dallas and 23 more24 hr
Jul 2, 4:57 PM CDTSpecial Weather StatementSGFBarry, Stone48 min
Jul 2, 5:07 PM CDTSevere Thunderstorm WarningSGFStone, Taney53 min
Jul 2, 5:20 PM CDTSevere Thunderstorm WarningSGFBarry, Stone40 min
Jul 2, 5:24 PM CDTTornado WarningSGFBarry36 min
Jul 2, 5:59 PM CDTSevere Thunderstorm WarningSGFBarry31 min
Jul 2, 6:02 PM CDTSpecial Weather StatementSGFOzark43 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.